Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

September 11, 2017Putnam County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 11, 2017, 8:21 PM EDT for Putnam County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2017, 8:21 PM EDT (00:21 UTC)
Expired
Sep 11, 2017, 8:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 67 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

595 
WWUS82 KFFC 120021
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT MON SEP 11 2017
 
GAZ060-061-073-120045-
Putnam GA-Baldwin GA-Hancock GA-
821 PM EDT MON SEP 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM...NORTHEASTERN BALDWIN AND
SOUTHWESTERN HANCOCK COUNTIES UNTIL 845 PM EDT...

At 820 PM EDT...National Weather Service doppler radar indicated a 
strong storm within a tropical rain band near Underwood, moving 
northwest at 45 mph.

  HAZARD...enhanced risk of a brief tornado. 

  IMPACT...Storms embedded within a tropical rainband have exhibited 
           localized rotation. A brief tornado could quickly form. 

Some locations in the path of this storm include
Milledgeville, Eatonton, Rock Eagle 4-H Center, Central Georgia 
Experiment Station, Plant Harlee Branch, Beulah, Underwood, Oconee 
Springs Park, Warfield, Willard and Devereux.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3309 8308 3324 8354 3339 8354 3346 8343
      3346 8340 3318 8303
TIME...MOT...LOC 0020Z 121DEG 39KT 3320 8319 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 11, 8:02 PM EDT, 19 minutes earlier.

Area forecast discussion, Sep 11, 8:02 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
802 PM EDT Mon Sep 11 2017

.PREV DISCUSSION... /issued 143 PM EDT Mon Sep 11 2017/

UPDATE...
Updated for the 18Z Aviation Discussion.

PREV DISCUSSION... /Issued 740 AM EDT Mon Sep 11 2017/

SHORT TERM /Today through Tuesday/...
Main forecast issue continues to be Irma. Have made no big
changes to the short term. Rain was working it way into north GA
this morning and we should start to see the heavier bands during
the day. The current path forecast brings the center of Irma into
west central GA this evening and then continues on a path to the
northwest into northern AL by Tuesday morning. Winds should
continue to increase during the day with tropical storm force over
much of the area by afternoon. Instability looks limited during
the day with little cape and positive lifted index values...so not
expecting widespread convection. However...there still remains
the possibility of isolated thunderstorms given that the shear
remains strong. Rain and winds should diminish from the south
tonight into Tuesday as Irma pulls to the northwest.

Not expecting much in a diurnal range with widespread rain and
persistent easterly winds.

41

LONG TERM /Tuesday Night through Sunday/...
The significant impacts from Irma will have ended by the
start of the long term. Irma's upper low over the w TN/n AL MS
area will become an upper trough that moves off to the ne and
weakens through Friday with a weak upper ridge building
for Saturday and Sunday. This will lead to Mainly chance showers
favoring n GA, and possibly some thunderstorms, for most of the
long term.

Below normal temperatures will warm to around normal by Friday
and the weekend.

BDL

Hydrology...
No major changes to the current forecast. At this time the heaviest
rain will stay south of the mountains where generally 4 to 6 inches
of rain could fall with isolated higher amounts, mainly where the
banding sets up. The mountains could see 2 to 3 inches of rain,
however this could change if some bands make it into the mountains.
Will therefore maintain the current Flash Flood Watch.

41

&&

.AVIATION...
00Z UPDATE...

Winds from Tropical Storm Irma have come down significantly at the
terminals this evening and have followed this downward trend into
the 00Z set. Could still see gusts through about 09Z tonight but
then rapidly coming down thereafter. In addition, likely wind
shear as well at around 2k ft so continue to include that in the
terminals as well. Rain shield beginning to rapidly erode from the
south and +RA will transition to -RA soon and then just VCSH aft
06Z. Some IFR anticipated thereafter areawide through 15Z Tue
morning.

//ATL CONFIDENCE...00Z UPDATE...
Medium on IFR timing.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  69  60  79 / 100  40  10  20
Atlanta         59  68  59  77 / 100  40  20  20
Blairsville     58  64  55  71 / 100  60  40  40
Cartersville    61  67  58  76 / 100  60  20  30
Columbus        62  73  61  81 /  80  20  10  20
Gainesville     58  66  60  75 / 100  50  20  30
Macon           62  74  61  80 /  80  20  10  20
Rome            60  65  57  74 / 100  70  30  40
Peachtree City  61  69  58  78 / 100  30  10  20
Vidalia         63  81  66  85 /  60  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Tuesday morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

Tropical Storm Warning for the following zones: Baldwin...
Banks...Barrow...Bartow...Bibb...Bleckley...Butts...Carroll...
Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke...
Clayton...Cobb...Coweta...Crawford...Crisp...Dade...Dawson...
DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin...Fayette...
Floyd...Forsyth...Gilmer...Glascock...Gordon...Greene...
Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry...
Houston...Jackson...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen...
Troup...Twiggs...Union...Upson...Walker...Walton...Warren...
Washington...Webster...Wheeler...White...Whitfield...Wilcox...
Wilkes...Wilkinson.

&&

SHORT TERM...Deese
LONG TERM....Kovacik
AVIATION...Deese
Hazardous weather outlook, Sep 11, 6:40 PM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
640 PM EDT Mon Sep 11 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
640 PM EDT Mon Sep 11 2017

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

Tropical storm warnings remain in effect, and a flash flood watch is
also in effect for all of north and central Georgia through tonight.

Tropical Storm Irma will continue to move across middle Georgia and
eventually into northern Alabama tonight. Tropical storm-force wind
gusts will persist through this evening across much of central and
north Georgia. The highest wind gusts will be over the higher
elevations of north Georgia, and associated with heavier rain bands.
An additional 1 to 3 inches of rain can be expected, on top of the 2
to 5 inches that has already occurred. This will increase the flood
potential for several creeks and streams this evening.

Continue to refer to the latest official tracks and advisories
issued by the National Hurricane Center, as well as our Hurricane
Local Statements, and web site, for the latest on Irma.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Remnants from Irma will result in gusty winds and scattered showers
Tuesday, otherwise the probability for widespread hazardous
weather through the weekend is low, at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather, wind damage, or flooding through
the web by going to weather.gov/atlanta.

In the hours before

Local storm report, Sep 11, 8:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TROPICAL STORM   2 SSW JASPER            34.45N 84.45W
09/11/2017  M43 MPH          PICKENS            GA   MESONET

            MESONET STATION GA326, 1 SW JASPER.

&&
Local storm report, Sep 11, 8:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TROPICAL STORM   3 S SUWANEE             34.01N 84.07W
09/11/2017  M43 MPH          GWINNETT           GA   MESONET

            MESONET STATION GA303, 3 S SUWANEE.

&&
Special weather statement, Sep 11, 8:06 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
806 PM EDT MON SEP 11 2017

GAZ056-068>071-082-120030-
Lamar GA-Monroe GA-Bibb GA-Upson GA-Spalding GA-Pike GA-
806 PM EDT MON SEP 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...MONROE...NORTHWESTERN
BIBB...NORTHEASTERN UPSON...SOUTHERN SPALDING AND SOUTHEASTERN PIKE
COUNTIES UNTIL 830 PM EDT...

At 806 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Bolingbroke, moving
northwest at 55 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Barnesville, Forsyth, Milner, Orchard Hill, Meansville, Aldora, East
Griffin, Bolingbroke, Goggins, Brent, Redbone, Liberty Hill, Collier,
Piedmont and Johnstonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3313 8430 3324 8422 3295 8373 3286 8376
      3299 8431
TIME...MOT...LOC 0006Z 116DEG 49KT 3295 8386
Local storm report, Sep 11, 8:08 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 PM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TROPICAL STORM   1 WNW MANNING FARMS     33.97N  84.35W
09/11/2017                   FULTON             GA   COUNTY OFFICIAL

            TREE BLOCKING ROAD AT COLQUITT ROAD AND PITTS ROAD.

&&

EVENT NUMBER FFC1701276

LMERRITT
Special weather statement, Sep 11, 8:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
815 PM EDT MON SEP 11 2017

GAZ058-059-071-072-120045-
Butts GA-Monroe GA-Jones GA-Jasper GA-
815 PM EDT MON SEP 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...NORTHERN
MONROE...JONES AND SOUTHWESTERN JASPER COUNTIES UNTIL 845 PM EDT...

At 814 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Clinton, moving
northwest at 55 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Forsyth, Gray, Flovilla, Postell, James, Bradley, Wayside, Dames
Ferry, Berner, Griswoldville, Round Oak, Greenberry Crossroads,
Clinton, Jarrell Plantation, Blount, Collier, Juliette, Indian
Springs State Park and Plant Scherer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3293 8370 3295 8371 3295 8373 3294 8373
      3303 8404 3316 8403 3327 8394 3301 8340
      3287 8348
TIME...MOT...LOC 0014Z 116DEG 49KT 3296 8355
Special weather statement, Sep 11, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT MON SEP 11 2017

GAZ060-061-073-120045-
Putnam GA-Baldwin GA-Hancock GA-
821 PM EDT MON SEP 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM...NORTHEASTERN BALDWIN AND
SOUTHWESTERN HANCOCK COUNTIES UNTIL 845 PM EDT...

At 820 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Underwood, moving
northwest at 45 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Milledgeville, Eatonton, Rock Eagle 4-H Center, Central Georgia
Experiment Station, Plant Harlee Branch, Beulah, Underwood, Oconee
Springs Park, Warfield, Willard and Devereux.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3309 8308 3324 8354 3339 8354 3346 8343
      3346 8340 3318 8303
TIME...MOT...LOC 0020Z 121DEG 39KT 3320 8319

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:06 PM EDTSpecial Weather StatementFFCLamar, Monroe24 min
Sep 11, 8:15 PM EDTSpecial Weather StatementFFCJones, Monroe30 min
Sep 11, 8:41 PM EDTSpecial Weather StatementFFCButts34 min
Sep 11, 9:04 PM EDTSpecial Weather StatementFFCHancock26 min
Sep 11, 9:05 PM EDTFlash Flood WarningFFCCatoosa, Fannin, Gilmer, Murray, Whitfield6 hr
Sep 11, 9:08 PM EDTSpecial Weather StatementFFCWilkes37 min
Sep 11, 9:38 PM EDTSpecial Weather StatementFFCJasper37 min
Sep 11, 10:56 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Butts, Carroll and 59 more4 hr
Sep 12, 4:02 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard34 hr
Sep 12, 4:18 AM EDTRiver Flood WarningFFCCobb, Douglas44 hr
Sep 12, 4:23 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Sep 12, 4:23 AM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson24 hr
Sep 12, 8:41 AM EDTRiver Flood WarningFFCGwinnett12 hr

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.